MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-ANG
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown gender and age underwent a percutaneous transluminal angioplasty (pta) procedure in which a cxi support catheter was used.Access was gained via the superficial femoral artery (sfa).As the physician was advancing the complaint cxi over another manufacturer's 0.014inch guide wire, the cxi ruptured at a part near the hub.No resistance was felt during the advancement of the device.The physician reportedly applied some torque to the device but not strongly since the blood vessel was not very constricted.The complainant denied vessel tortuosity and calcification.The vessel was mildly stenosed.The procedure was successfully completed after replacing the complaint device with another support catheter.According to additional information received, it is unknown if there were any vessel spasms.The hydrophilic coating of the complaint device was activated according to the package insert.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that biomatter was present on the device.Measuring from the strain relief, the of the shaft was 7.5mm before the point of separation.The strain relief was removed to check for accordion-like damage on the shaft.No evidence of accordion-like damage was seen under the strain relief.The separated portion of the catheter was 89.7cm.The tip had biomatter, but otherwise was smooth and had no visible damage.During the functional test, a.018 wire was inserted through the separated section without difficult.However, the wire guide was unable to track from the distal tip to the proximal hub due to the separation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device.The root cause of this event can be traced to the user, unintended use error, and the patient¿s condition as torque was applied and the patient¿s anatomy was reportedly stenosed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8052817
Report Number1820334-2018-03304
Device Sequence Number19242347
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)210519(10)8896224
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number8896224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRUISE/ASAHI INTECC GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;